I am a 30 year old female who had an ablation done 12 days ago. They ablated the AVNRT at which they got my heart rate to 240. Doc also told me I have atrial tachycardia which seems to me is a new diagnosis that I wonder if it was caused by the ablation itself. I also have inappropriate sinus tach which I am on metoprolol 50 mg twice a day, which is double pre ablation dose.
Now, from reading other posts, i feel that maybe my symptoms are common, but still nerve wracking, nonetheless. I get a brief full or throbbing, but not painful, feeling in my neck at times. I had an adrenaline surge a few days ago and it felt like my heart went WAY out of rhythm with lots of PVCs for a minute and it scared the poo out of me. I have been winded or short of breath for about five or six days now and that really scares me. My follow up is in four weeks.
Now can anyone tell me about normal and expected symptoms, because my doc didn't and was really quick with me.
I responded at length to you in the other thread, but I'll comment here too so that your post goes back to the top and maybe someone else will give their thoughts!
Hang in there! 12 days post ablation is not that long at all. As I said in my other post, it took me 4-5 months before things really started settling down. I know how scary it is to feel like you still have the symptoms that were supposed to be corrected by the ablation. But here I am, 9 months post ablation, and I hardly ever even think about my heart. How great is that??!!!!!!!
Dear Wendy: I had an ablation for Atrial Fibrillation July 19, 2010. It took my heart about 3 months to start feeling normal...and about 5 months to be completely normal. I too was on medication.. I was on metroprolol ...but found I cant take metoprolol.. It gives me flu like symptoms..congestion, and aching..I had taken toprol xl for years and am back to taking 50mgs daily and have no problem. i dont know it the doc will keep me on it..I now have -0- Atrial Fibrillation ... just a real good heart rate of 58-60 when resting.. still cant believe it...so... Id agree with Annie just take your time and dont get impatient.. for the first 3 months it aggravated my heart if I tried sleeping on my stomach at nite.. no problem now..I had Afib for 13 years and it seems Im rid of it now.. Life is great now.. as Annie says.. hang in there... it will be ok....Claytex
Thanks so much for the responses! I have problems at night too, where I wake up out of sleep in tachycardia for a few minutes..hopefully that will resolve over time.
The good thing about taking double the metoprolol, is that it seems to help control my panic attacks. So that's one good thing. I was initially upset about having to take the meds, but I guess it's not that bad.
I'm still experiencing post-ablation symptoms at 3 months for my AVRT. Either it's that, or I have an underlying problem. In my case they're PVC's. I can tell you though that I experienced none of the symptoms that you describe above.
Please make an appointment with your doctor. Are you taking any aspirin after your procedure?
Did you have your procedure under general anesthesia? this in itself can change the formation of the blood. The anesthesia also paralyses the system so blood can pool for a while.
Anyone who suffers shortness of breath after any medical procedure should promptly see a doctor to rule out PE (pulmonary embolism = blood clot in the lung). Especially when we have to be immobile before, during and after the ablation. It could be just a normal side effect of the procedure as I remember feeling tight in my chest but better to be safe than sorry.
I am not saying this to scare you but I do think that there should be more warnings about the risk of DVT/PE after any medical procedure ( I know from experience)
Thank you for the replies. I am not on a blood thinner and I did not have general anesthesia. I don't know why I'm so adverse to just calling the doctor. I have always been the person to have so many tests done for no reason, and I guess I'm tired of crying wolf. I am trying to talk myself out of thinking it a pulmonary embolism because I am not having any chest pain with it, or coughing which are common symptoms. Don't you have to have chest pain with shortness of breath to have PE, or not?
Some people with PE only get the shortness of breath without any other symptoms, especially if it is a small one. Some people do the stairs test. If you can walk upstairs without feeling out of breath or tired then you might not have one. I stress MIGHT as I am not a doctor. If in ANY doubt then get it checked out.
It could all be down to anxiety too but I leave nothing to chance these days.
I had an ablation for atrial tachycardia, PACs and incessant PSVT episodes. I had no prior hx of heart problems.
I experienced shortness of breath to the point I felt I was suffocating. This lasted for two months. I also was tachy for six months. I had days where I felt like a truck was sitting on my chest but I was not having a heart attack.
Because my doc here is ignorant about post-ablation patients he had me do a CT scan for blood clots. I didn't have any.
Your symptoms sound typical for a post-ablation patient. Hang in there. You will get better!
Wendy, I had the procedure done in 2003 when it was still new.I am Afib free. Some of the sideeffects you are saying you have are very common.I work at The Columbus Heart Inst. I work with some of the best Doctors in the country on this subject.It takes about 3 to 6 months depending on the patient for the heart to fully heal and reconfigure a new shortcut.In plain English it means this:when doing the procedure the Doc burns the bad electrical circuit and then the heart when in the healing process makes a new one.Some time it works sometimes it does not.When i had it done it was only 60% effective and now ......Wow almost 85 to 95%. Now the side effects.Well there is pain in chest and or funny felling,shortness of breath is prob caused from the meds,but should be addressed to a physician if it continues.Raceing of the heart is common up to 6 months sometimes.PVC,s are very very very common but no worries I still have up to 1000 a day,but thats not common for most.Just nerve racking if you can feel them like me.I think you will be feeling great in no time your prob having panic attacks with these side effects your having.which is normal when your scared or worried.I would ask my family doc for something for this like on the lines of clonazePam it does wonders for panic attacks.Hope this answered your question and you will be feeling great in no time.God bless
it's very common to have post ablation symptoms, but just call the dr to tell them and be safe =) the test for DVT as jan said is a very simple Ddimer blood test and then you would know
For some of us ablation works, for others not so much but it does take some to heal from your heart being irritable. Just make sure you keep track of symptoms on the heart rhythm tracker or a journal so you and your dr can see what's going on.
I had an ablation in Aug 2009, for very frequent (50,000) pvc's & VT runs; but then after surgery developed PAC's & PSVT; plus after a few weeks my pvc's came back full force, luckily now only about 10,000 a day and NSVT runs.
I am 3 weeks post heart ablation and have severe shortness of breath. It is much worse than prior to the ablation and began immediately after the procedure. It worsens significantly on exertion or even walking.. The echocardiagram and lung cat scan do not show any damage. I'm guessing that some blood vessel damage might be what is causing the extreme breathing disability. Doctors leave me annoyed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.